EconPapers    
Economics at your fingertips  
 

Bias Reduction for the Maximum Likelihood Estimator of the Parameters of the Generalized Rayleigh Family of Distributions

David Giles () and Xiao Ling

No 1111, Econometrics Working Papers from Department of Economics, University of Victoria

Abstract: We derive analytic expressions for the biases, to O(n-1), of the maximum likelihood estimators of the parameters of the generalized Rayleigh distribution family. Using these expressions to bias-correct the estimators is found to be extremely effective in terms of bias reduction, and generally results in a small reduction in relative mean squared error. In general, the analytic bias-corrected estimators are also found to be superior to the alternative of bias-correction via the bootstrap.

Keywords: Generalized Rayleigh distribution; maximum likelihood; bias; mean squared error; bias correction (search for similar items in EconPapers)
JEL-codes: C13 C15 C46 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-ecm
Date: 2011-11-17
Note: ISSN 1485-6441
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.uvic.ca/socialsciences/economics/assets/docs/econometrics/ewp1111.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:vic:vicewp:1111

Access Statistics for this paper

More papers in Econometrics Working Papers from Department of Economics, University of Victoria PO Box 1700, STN CSC, Victoria, BC, Canada, V8W 2Y2. Contact information at EDIRC.
Bibliographic data for series maintained by Graham Voss ().

 
Page updated 2019-09-18
Handle: RePEc:vic:vicewp:1111